Discussions that mention atarax

Open to All Other Health Topics board


Hi

For the past year I have been taking a Lorazepam (0.5mg) each morning for anxiety, Atenolol (25mg) in the afternoon for moderatly high BP problems and Atarax (12.5mg) before bedtime to help me sleep.

For the first 5-6 months, the meds seemed to be helping me and everything was fine. However, over the past 3-4 months, I have been feeling worse and worse. I wake up each morning feeling very drugged and hungover, my joints and muscles ache all over and I just feel fatigued and like I'm slowly dying or something.

For the first time in a year, yesterday I did'nt take a single pill just to see if any of these meds were causing my problems. I remember my roommate being put on Mevacor and later on, Lipitor and after about 6 months or so, he was constantly complaining about the same side effect/symptoms that I have been having and at one point he told me that he felt like he did'nt have much longer to live. After the doctor took him off of these meds, he bounced right back and felt good again so we both knew that it was the meds he was on that were causing his problems. Anyway, this is why I did'nt take ANY of my meds yesterday - because I wanted to see if they were causing me to feel the way I was feeling.

Well guess what?. For the first time in ages, I woke up this morning and I did not have achey joints/muscles and I did not feel drugged or hungover. I am pretty sure now that one of these three meds I have been taking are responsible for my symptoms but I'm not exactly sure which one(s). Can anyone here make a wild guess as to which one of these meds might be causing the problems?. Like I said, I'm taking Lorazepam, Atenolol and Atarax.

- Thank's again for your help!, LT
Lorazepam definitely will make you feel lethargic. Atarax can too, I don't think you should stop the Atenolol without your doctor's approval. I have seen too many people who have stopped their BP med on their own only to have a major stroke. One of them was relatively young (in his 40's) with a family to support and was no longer able to work or even care for himself anymore. If this news scares you then maybe you will think twice about it.
The PDR states lorazepam side effects include muscle cramps. lAtarax can cause muscle twitching, both drugs are for short term use only. Neither should be prescribed for more than four months.
Wow, I've been on benzos for 12-14 years now and off and on (mostly on) and the Atarax and Atenolol for over a year. No wonder I feel like crap half the time!.

- LT